MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS RAPIDLAB 1265; RL 1265

SIEMENS HEALTHCARE DIAGNOSTICS RAPIDLAB 1265; RL 1265
Model Number 10321852
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stated that repeat testing was performed to confirm correct results which met the clinical picture.The requested data files for investigation have been received.The customer stated that the co-ox chamber has been replaced, the qc results were in the expected ranges and the instrument is operational.
 
Event or Problem Description
The customer reported discrepant total hemoglobin and hematocrit results on the rl 1265 instrument when compared to a non-siemens hematology system.There was no report of injury due to this event.
 
Additional Manufacturer Narrative
Siemens has reviewed the data provided by the customer.The rl1265 co-oximeter appeared to have correctly measured the sample in question based on what was present within the co-ox slide cell.An additional wash occurred immediately afterwards, based on the post-wash quality.This diagnostic test determined that the clarity of the co-ox slide cell after the additional wash was compromised; as a result, the system posted a d70:2 error and automatically turned off the reporting of thb/co-ox.The functionality was restored once a thb zero calibration was successful.Approximately 20 minutes later a d70:2 error again was posted (during aqc measurements).The customer replaced the co-ox module as suggestive of the diagnostic code.Based on this series of events, it is most probable that a partial clot was drawn into, or got caught directly in front of, the slide cell when the blood sample in question was fluidically moved into the co-ox slide cell.This may have prevented all the cells or restricted the flow of some of the sample from getting into the co-ox slide cell where the optical measurement occurs, resulting in a lower than expected thb value.This partial clot, or portions of it, appeared not to be successfully washed out afterwards.The monitoring diagnostic test flagged a potential issue.When comparing thb results between devices, factors that can impact observed bias include differences in matrix and measuring technology, sample mixing conditions and other differences in handling of separate samples, adequate draw volume, collection site, and cell clumping, and other pre-analytical conditions such as lipemia, icterus, and hemolysis.

Brand Name
RAPIDLAB 1265
Common Device Name
RL 1265
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591
MDR Report Key9460762
Report Number3002637618-2019-00131
Device Sequence Number2159177
Product Code CHL
UDI-Device Identifier00630414515571
UDI-Public00630414515571
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K073537
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10321852
Device Catalogue Number10321852
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR